MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 23-2001
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that almost a year and a half after a right hip arthroscopy labral repair/cam debridement the patient began experiencing pain.No incidents or traumatic episodes were reported in this period of time.After an mri, a hip arthroscopy was performed, at this point the lateral anchor was found detached from the rim of the acetabulum and hanging by a thread.The device was retrieved and labral debridement was performed.
 
Additional Manufacturer Narrative
The returned implant, intended for use in treatment, was declared as an mdr and returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection of the returned implant for a speedlock hip knotless fixation device shows no manufacturing abnormalities.The implant is detached with implemented broken sutures; the device itself was not returned with the implant; the complaint was verified but the root cause could not be determined with certainty as the part was loosening from the rim of the acetabulum.Potential root causes could be, bone quality or incomplete insertion.There are no manufacturing abnormalities visually observed with the returned device.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.(1) do not implant the anchor in poor quality bone or where bone quantity is limited.(2) incomplete insertion or poor bone quality may result in anchor pullout.
 
Event or Problem Description
It was reported that almost a year and a half after a right hip arthroscopy labral repair/cam debridement the patient began experiencing pain.No incidents or traumatic episodes were reported in this period of time.After an mri a hip arthroscopy was performed, at this point the lateral anchor was found detached from the rim of the acetabulum and hanging by a thread.The device was retrieved and labral debridement was performed.Patient's evolution is as expected after the revision surgery.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8847363
Report Number3006524618-2019-00363
Device Sequence Number2716498
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public00817470003413
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number23-2001
Device Lot Number1162633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR